Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 61, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 4, 2012, 4:27 AM EDT. It took effect at Jun 4, 2012, 12:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2012, 4:27 AM EDT (08:27 UTC)
- In effect from
- Jun 4, 2012, 12:00 PM EDT
- Expired
- Jun 5, 2012, 10:46 AM EDT
- In force
- 23 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
275 WHUS71 KOKX 040827 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 427 AM EDT MON JUN 4 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON INTO TUESDAY... ANZ350-041700- /O.NEW.KOKX.SC.Y.0061.120604T1600Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 427 AM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT TUESDAY. * LOCATION...OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-041700- /O.NEW.KOKX.SC.Y.0061.120604T2000Z-120605T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 AM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT TUESDAY. * LOCATION...OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-041700- /O.NEW.KOKX.SC.Y.0061.120604T2000Z-120605T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 427 AM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT TUESDAY. * LOCATION...LONG ISLAND SOUND. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE LATE THIS AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
108 WHUS71 KOKX 041643 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1243 PM EDT MON JUN 4 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON INTO TUESDAY... ANZ350-050045- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1243 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-050045- /O.CON.KOKX.SC.Y.0061.120604T2000Z-120605T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1243 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET. * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-050045- /O.CON.KOKX.SC.Y.0061.120604T2000Z-120605T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 1243 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... * LOCATION...LONG ISLAND SOUND. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE LATE THIS AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
888 WHUS71 KOKX 042001 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 401 PM EDT MON JUN 4 2012 ...GUSTY WINDS AND ROUGH SEAS TONIGHT INTO TUESDAY... ANZ335-042115- /O.CAN.KOKX.SC.Y.0061.000000T0000Z-120605T0500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WIND GUSTS WILL REMAIN BELOW 25 KT. AS SUCH...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ340-050415- /O.EXA.KOKX.SC.Y.0061.120604T2000Z-120605T0500Z/ PECONIC AND GARDINERS BAYS- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT TUESDAY. * LOCATION...PECONIC AND GARDINERS BAYS. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-050415- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-050415- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 8 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-050415- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-050415- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 401 PM EDT MON JUN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS71 KOKX 050401 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1201 AM EDT TUE JUN 5 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH TODAY... ANZ330-340-050515- /O.CAN.KOKX.SC.Y.0061.000000T0000Z-120605T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1201 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ350-353-051215- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1201 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-051215- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1201 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
675 WHUS71 KOKX 050800 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EDT TUE JUN 5 2012 ...GUSTY WINDS AND ROUGH SEAS TODAY... ANZ350-353-051600- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 400 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...WINDS AND SEAS WILL GRADUALLY SUBSIDE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-051600- /O.CON.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET. * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...WINDS AND SEAS WILL GRADUALLY SUBSIDE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
387 WHUS71 KOKX 051446 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1046 AM EDT TUE JUN 5 2012 ...CHOPPY SEAS ON THE COASTAL OCEAN WATERS THROUGH THIS AFTERNOON... ANZ350-353-355-052200- /O.CAN.KOKX.SC.Y.0061.000000T0000Z-120605T2200Z/ /O.NEW.KOKX.SW.Y.0021.120605T1446Z-120605T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1046 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * SEAS...3 TO 6 FEET. * TIMING...SEAS WILL GRADUALLY SUBSIDE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 3:58 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 4, 3:58 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT MON JUN 4 2012
.SYNOPSIS...
A SURFACE TROUGH OVER THE TRI STATE AREA SHIFTS TO OUR SOUTH THIS
MORNING WITH AN UPPER DISTURBANCE PASSING NEARBY DURING THE MIDDAY
HOURS. WEAK HIGH PRESSURE THEN SLOWLY BUILDS IN FROM THE NORTHWEST
TONIGHT AND TUESDAY WHILE LOW PRESSURE TO THE EAST DRIFTS FARTHER
OFFSHORE. AN UPPER LEVEL TROUGH WILL SLOWLY DRIFT NORTHEAST OF THE
REGION THROUGH THE WORK WEEK. A WARMING TREND WILL THEN DEVELOP
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
FOCUS OF SHOWERS WILL BE NEAR A SURFACE TROUGH...WHERE BEST MOISTURE
CONVERGENCE WILL BE. THIS TROUGH WILL SHIFT JUST TO THE SW OF THE
CWA EARLY THIS MORNING AND REMAIN RELATIVELY NEARBY INTO THE EARLY
AFTERNOON HOURS. A MID LEVEL SHORTWAVE MOVING EAST ROUGHLY ALONG THE
SURFACE TROUGH WILL ENHANCE LIFT BEFORE SHIFTING SE OF US BY LATE
AFTERNOON. AS SUCH...OVERALL HIGHEST POPS WILL BE ALONG THESE TWO
SOURCES OF LIFT. THE REST OF THE FORECAST AREA WILL ALSO STAND A
CHANCE OF A SHOWER DUE TO INSTABILITY ALOFT ASSOCIATED WITH THIS
SHORTWAVE...AS WELL AS A WEAKER SHORTWAVE PIVOTING DOWN FROM THE
NORTH LATE IN THE DAY. CAPE SHOULD BE RELATIVELY LOW WITH WEAK
SHEAR...SO A RUMBLE OR TWO OF THUNDER IS POSSIBLE...AND SIGNIFICANT
IMPACTS PROBABLY JUST LIMITED TO HEAVY DOWNPOURS. ANY THUNDERSTORMS
SHOULD ALSO BE LIMITED TO NEAR THE VICINITY OF THE SURFACE TROUGH.
MAV/NAM MOS FOR TEMPERATURES WERE VERY SIMILAR AND A BLEND OF THE
TWO WAS USED.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
TODAY.
&&
.SHORT TERM /TUESDAY/...
CHANCE OF RAINFALL DIMINISHES THIS EVENING WITH THE LOSS OF DAYTIME
HEATING AND THE TROUGH SHIFTING EVEN FARTHER SOUTH. LOW PRESSURE
WELL TO THE EAST BEGINS TO DEEPEN A LITTLE...AND MODELS SHOWING
ANOTHER WEAK SHORTWAVE DROPPING DOWN ACROSS THE EASTERN ZONES LATE
AT NIGHT...SO WENT WITH SLIGHT CHANCE TO CHANCE POPS THERE DURING
THE OVERNIGHT HOURS.
FOR TUESDAY...HIGH PRESSURE TRIES TO BUILD IN SLOWLY FROM THE
NORTHWEST...HOWEVER WITH THE COLD POOL STILL ALOFT AND THE MODELS
SHOWING YET ANOTHER SHORTWAVE PIVOTING THROUGH THE AREA...HAVE
SLIGHT CHANCE TO CHANCE POPS AGAIN...WITH THE HIGHER PROBABILITIES
MORE TOWARDS THE WESTERN ZONES AS PER MODEL QPF OUTPUT AND SHORTWAVE
POSITIONING. ISOLATED THUNDER POSSIBLE AS WELL WITH A LITTLE CAPE
AND STEEPENING LOW-MID LEVEL LAPSE RATES. NAM AND MAV MOS
TEMPERATURE GUIDANCE WAS SIMILAR THROUGH THE SHORT TERM WITH A BLEND
USED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS CONTINUE IN GOOD AGREEMENT WITH CLOSED MID LEVEL LOW AND
RESULTANT OFFSHORE LOW ON VERY SLOWLY DRIFTING NE THROUGH THE
CANADIAN MARITIMES THROUGH THURSDAY THE RESULT WILL BE ANOMALOUSLY
DEEP TROUGHING AND SEVERAL SHORTWAVES ROTATING THROUGH THE AREA
DURING THIS TIME PERIOD. THIS WILL RESULT IN CONSIDERABLE CLOUD
COVER AND SCT AFTERNOON/EARLY EVENING SHRA/TSTMS DURING PEAK HEATING
WED-THU. COVERAGE WILL LIKELY BE GREATER ACROSS INTERIOR SECTIONS
WITH BETTER SURFACE INSTABILITY. ALSO CONVECTIVE COVERAGE WILL
DECREASE FROM WEDNESDAY INTO THURSDAY DUE TO DECREASING COLD POOL
INSTABILITY AND SHORTWAVE ENERGY. ISOLATED TO SCT SHRA ACTIVITY IS
POSSIBLE OVERNIGHT DEPENDING ON SHORTWAVE TIMING...PARTICULARLY TUES
AND WED NIGHT.
RISING HEIGHTS ON FRI. THIS WILL LIMIT THE LAPSE RATES AND ALLOW FOR
AN UPTICK IN TEMPS. PCPN COVERAGE LIMITED TO ISOLD. PEAK TIME AGAIN
DURING THE AFTN AND EARLY EVE.
H5 RIDGE AXIS ROTATES EWD INTO THE CWA FOR SAT PER THE GFS. ECMWF
HOLDS BACK THE RIDGE. FCST KEPT DRY FOR NOW AS THE GFS HAS BEEN
CONSISTENT...BUT THERE IS ROOM FOR ADJUSTMENT SHOULD THE PATTERN IN
THE ECMWF VERIFY.
TEMPS WILL SLOWLY MODERATE FROM BELOW SEASONABLE TO ABOVE SEASONABLE
THROUGH THE PERIOD WITH DECREASING CLOUD/CONVECTIVE COVERAGE EACH
DAY AND RISING HEIGHTS. TEMPS BY THE WEEKEND COULD BE SEVERAL
DEGREES ABOVE SEASONABLE.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A TROF WILL SLIP SOUTH OF THE AREA BY 09Z ALLOWING WINDS TO VEER
AROUND TO THE NE BY 12Z AT AROUND 10 KT. THE FLOW WILL GRADUALLY
STRENGTHEN OVER THE COURSE OF THE DAY WITH EVEN SOME GUSTS TO
AROUND 20 KT AT KGON. GUSTS MAY WORK WEST INTO KISP BY AFT AS THE
PRESSURE GRADIENT TIGHTENS ACROSS THE REGION.
MVFR CIGS ACROSS NEW ENGLAND WILL BUILD TO THE SOUTH AND ARE
FORECAST TO WORK INTO THE NYC TERMINALS BY 12Z. MVFR CIGS ALREADY
PRESENT AT KBDR AND KGON...SO THE TIMING COULD BE A COUPLE OF
HOURS SOONER THAN CURRENTLY FORECAST. CIGS LOOKS TO HANG RIGHT
AROUND 3000 FT THIS AFT...POSSIBLY BECOMING VFR AT 3500 TO 4000 FT.
MVFR CIGS LOOKS TO PERSIST INTO THE FIRST HALF OF MON NIGHT BEFORE
SOME DRIER AIR WORKS IN AROUND 06Z TUE.
.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.MONDAY NIGHT-THURSDAY...MOSTLY VFR...BUT BRIEF MVFR OR LOWER
CONDS ARE POSSIBLE FROM ISOLD/SCT SHOWERS/TSTMS...MAINLY IN THE
AFT/EARLY EVE HOURS.
.FRIDAY...VFR.
&&
.MARINE...
SCA FOR THE OCEAN WATERS FOR WINDS AND SEAS STARTING THIS
AFTERNOON...WITH AT LEAST 5 FT SEAS CONTINUING THROUGH THE DAY ON
TUESDAY. THE SCA THERE MIGHT NEED TO BE EXTENDED INTO THE EVENING
HOURS. AS FOR THE REST OF THE WATERS...A FAVORABLE ENE TO NE WIND
FLOW SHOULD ALLOW SOME GUSTS UP TO 25 KTS ACROSS THE LONG ISLAND
SOUND. HAVE THEREFORE PUT A SCA LATE THIS AFTERNOON THROUGH THE
EVENING HOURS.
OCEAN SEAS EXPECTED TO GRADUALLY FALL BELOW SCA LATER TUESDAY
NIGHT. THEN SUB SCA CONDS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD WITH WEAK TROUGHING OVER THE AREA.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS COULD AMOUNT UP TO A QUARTER TO HALF INCH
OF RAINFALL...BUT FOCUSED NEAR THE WESTERN BORDER OF THE FORECAST
AREA. WIDESPREAD SIGNIFICANT PRECIPITATION NOT EXPECTED TONIGHT AND
TUESDAY.
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED TUESDAY NIGHT THRU
FRIDAY...WITH MAINLY SCT DIURNAL ACTIVITY EXPECTED. HEAVY
DOWNPOURS WITH MINOR URBAN AND POOR DRAINAGE FLOODING ARE POSSIBLE
WITH ANY CONVECTION DUE TO SLOW MOVEMENT.
&&
.TIDES/COASTAL FLOODING...
THE POTENTIAL FOR MINOR TO LOCALLY MODERATE COASTAL FLOODING WILL
EXIST DURING THE TIMES OF HIGH TIDE TONIGHT HIGH TIDES DUE TO THE
COMBINATION OF HIGH ASTRONOMICAL TIDES AND A MODERATE NE FLOW AS LOW
PRESSURE STRENGTHENS OFF THE COAST. SIMILAR TIDAL CONDITIONS ARE
POSSIBLE TUESDAY NIGHT...BEFORE TIDAL LEVELS GRADUALLY BEGIN TO FALL
THROUGH THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
TUESDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
TUESDAY FOR NYZ071-073-078-177.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NYZ072-074-075-079>081-178-179.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EDT
TUESDAY FOR ANZ330-335.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
TUESDAY FOR ANZ353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT TUESDAY FOR
ANZ350.
&&
SYNOPSIS...JC/NV
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JMC/NV
AVIATION...DW
MARINE...JMC/JC/NV
HYDROLOGY...JC/NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Jun 4, 1:09 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 109 AM EDT MON JUN 4 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>075-078>081-176>179-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 109 AM EDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 3, 10:53 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1053 PM EDT SUN JUN 3 2012
CTZ006-010-040345-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
1053 PM EDT SUN JUN 3 2012
...STRONG THUNDERSTORM WILL IMPACT NEW HAVEN COUNTY...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEACON FALLS...OR NEAR NAUGATUCK...AND
MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4143 7274 4142 7274 4143 7273 4137 7263
4125 7287 4146 7314 4159 7303
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:41 AM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 21 hr |
| Jun 4, 7:46 PM EDT | Coastal Flood Warning | OKX | Bronx, Nassau, Queens, Westchester | 6 hr |
| Jun 3, 10:53 PM EDT | Special Weather Statement | OKX | 52 min |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.